Wisconsin, 2025Winter Storm in Wisconsin, February 12, 2025
February 12, 2025 · NWS ARX · 1 event in 1 county or zone
On February 12th, a quick hitting winter system grazed southern portions of Grant County, where snowfall amounts ranged from 1 to 6 inches.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On February 12th, a quick hitting winter system grazed southern portions of Grant County, where snowfall amounts ranged from 1 to 6 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Feb 12, 3:27 AM CST, 2 hours 33 minutes earlier. Its key messages:
- Snow has developed in northeast Iowa and southwest Wisconsin. This snow will spread northward into the Interstate 90 corridor between 6 am and 8 am, and across the remainder of the area during the late morning and afternoon. With the potential for higher snow totals along Interstate 90, the Winter Weather Advisory was expanded into Mitchell County in northeast Iowa, Fillmore, Houston, and Mower Counties in southeast Minnesota, and La Crosse County in west central Wisconsin. The Winter Storm Warning continues for Clayton County in northeast Iowa and Grant County in southwest Wisconsin. With that said, there is still some concern that the dry air associated with the cold air conveyor belt could result in a sharp cutoff in the snow either along or north of the Interstate 90 corridor.
- Additional systems will produce snow from Friday into Saturday night. There may be the need for additional Winter Weather Advisories.
- A Cold Weather Advisory was issued for tonight and Thursday morning for parts of northeast Iowa and southeast Minnesota. additional ones may be needed nightly from Sunday through Wednesday.
Area forecast discussion, Feb 12, 3:27 AM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
327 AM CST Wed Feb 12 2025
.KEY MESSAGES...
- Snow has developed in northeast Iowa and southwest Wisconsin.
This snow will spread northward into the Interstate 90
corridor between 6 am and 8 am, and across the remainder of
the area during the late morning and afternoon. With the
potential for higher snow totals along Interstate 90, the
Winter Weather Advisory was expanded into Mitchell County in
northeast Iowa, Fillmore, Houston, and Mower Counties in
southeast Minnesota, and La Crosse County in west central
Wisconsin. The Winter Storm Warning continues for Clayton
County in northeast Iowa and Grant County in southwest
Wisconsin. With that said, there is still some concern that
the dry air associated with the cold air conveyor belt could
result in a sharp cutoff in the snow either along or north of
the Interstate 90 corridor.
- Additional systems will produce snow from Friday into
Saturday night. There may be the need for additional Winter
Weather Advisories.
- A Cold Weather Advisory was issued for tonight and Thursday
morning for parts of northeast Iowa and southeast Minnesota.
additional ones may be needed nightly from Sunday through
Wednesday.
&&
.DISCUSSION...
Issued at 327 AM CST Wed Feb 12 2025
Today and Tonight
Snow is continuing to spread slowly north across northeast Iowa
and southwest Wisconsin early this morning. This snow should
spread northward into the Interstate 90 corridor between 6 AM
and 8 AM and across the remainder of the area late this morning
and early afternoon. With the CAMS and operational model runs
having some higher QPF in the Interstate 90 corridor and BUFKIT
soundings suggesting a potential that 200 to 300 mb of the
sounding could be located in the dendritic growth zone, opted to
add a Mitchell County in northeast Iowa, Fillmore, Houston, and
Mower Counties in southeast Minnesota, and La Crosse County in
west central Wisconsin to the Winter Weather Advisory. With that
said, there is still some concern that the dry air associated
with the cold air conveyor belt could result in a sharp cutoff
in the snow either along or north of the Interstate 90 corridor.
Like yesterday, we currently have 2 to 5 inches in the Winter
Weather Advisory and 5 to 7 inches in the Winter Storm Warning.
The combination of clearing skies and freshly fallen snow will allow
for good radiative cooling tonight. This will allow temperatures to
fall into the single digits above and below zero. With a northwest
wind of 10 to 15 mph, wind chills will range from 15 to 30 below.
The coldest wind chills (25 to 30 below) will be found along and
west of Highway 52 in northeast Iowa and southwest Wisconsin. Due to
these wind chills, a Cold Weather Advisory was issued from midnight
tonight through 9 AM Thursday for out 8 counties in the western part
of our County Warning Area.
Friday and Friday Night, the 12.00z models are in very good
agreement that a shortwave trough will move east through the
forecast area. While the models are in good agreement that it will
snow, there is still some concern that very dry air ahead of this
system will reduce precipitation and snow amounts some. The
12.00z NBM continues to have very large spreads in its 24-hour
QMD precipitation. For example for both La Crosse and Rochester,
the 10th percentile is a couple of hundreths and the 90th
percentile range from 0.6 to 0.7 inches. With the 25th to 75th
percentile have snow totals ranging from 1 to 5 inches in
northeast Iowa and southeast Minnesota and 3 to 7 inches in
southwest and central Wisconsin. If the models continue to
produce this much snow, a Winter Weather Advisory may be needed
for much of the area.
Saturday and Saturday night
While many of the ensemble members have the Arctic cold front
well south and southeast of the area, there are now some
ensemble members including the operational ECMWF which slow down
the front enough that we could see the potential for snow. With
snow to liquid ratios around 20 to 1, there will be the
potential for yet another Winter Weather Advisory south of
Interstate 90.
Sunday-Wednesday nights
It continues to look like it will be very cold each night with low
temperatures ranging from 10 to 20 below. Wind chills nightly look
to range from 15 to 30 below. There will be potential for Cold
Weather Advisories. On Sunday and Wednesday nights, it looks like
they would be mainly west of Mississippi River and area-wide on
Monday and Tuesday nights.
&&
.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1007 PM CST Tue Feb 11 2025
VFR ceilings continue with mid clouds fl060-120 deteriorating
to fl050 around 09-10Z. MVFR ceilings/visibilities over
southwest and central Iowa already have some light snow with
MVFR ceilings and visibilities. The hires models bring MVFR
conditions into northeast Iowa and southern WI after 08Z and at
KRST/KLSE around 13Z or 14Z. Areas farther north are fighting
dry air, thus delayed lower ceilings and snow start times. IFR/Patchy
LIFR conditions are expected after 15Z due to the snow and
reduced visibilities and these last through the afternoon and
into the evening. Winds are generally light northwest to
northeast 5 to 12kts.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory until 3 AM CST Thursday for WIZ041>044-
053>055.
Winter Storm Warning until 3 AM CST Thursday for WIZ061.
MN...Winter Weather Advisory until 3 AM CST Thursday for MNZ094>096.
Cold Weather Advisory from midnight tonight to 9 AM CST
Thursday for MNZ086-087-094-095.
IA...Winter Weather Advisory until 3 AM CST Thursday for IAZ008>011-
018-019-029.
Cold Weather Advisory from midnight tonight to 9 AM CST
Thursday for IAZ008-009-018-019.
Winter Storm Warning until 3 AM CST Thursday for IAZ030.
&&
DISCUSSION...Boyne
AVIATION...ZapotocnyHazardous weather outlook, Feb 12, 3:41 AM CST, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
341 AM CST Wed Feb 12 2025
IAZ030-WIZ061-131200-
Clayton-Grant-
341 AM CST Wed Feb 12 2025
This Hazardous Weather Outlook is for portions of northeast Iowa
and southwest Wisconsin.
.DAY ONE...Today and Tonight
Snow will fall across northeast Iowa and far southwest Wisconsin
today and gradually end from west to east tonight. Snow
accumulations of 5 to 7 inches are expected. Therefore, a Winter
Storm Warning is in effect from 6 AM this morning to 3 AM
Thursday morning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A second round of snow is likely Friday and Friday night, and
possibly a third round of snow on Saturday and Saturday night. It
is still too early to ascertain potential impacts from these
rounds of snow.
Wind chills will range from 15 to 30 below nightly from Sunday
into Tuesday.
.SPOTTER INFORMATION STATEMENT...
Snow reports would be appreciated through tonight.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
IAZ008>011-018-019-029-MNZ094>096-WIZ041>044-053>055-131200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Mower-Fillmore-Houston-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-
341 AM CST Wed Feb 12 2025
This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa...southeast Minnesota...central Wisconsin...
southwest Wisconsin and west central Wisconsin.
.DAY ONE...Today and Tonight
Snow will fall across the area today and gradually end from west
to east tonight. Snow accumulations of 2 to 5 inches are
expected. Therefore, a Winter Weather Advisory is in effect from
6 AM this morning to 3 AM Thursday morning.
Wind chills range from 10 to 30 below late tonight. A Cold Weather
Advisory has been issued for parts of northeast Iowa and
southeast Minnesota.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A second round of snow is likely Friday and Friday night, and
possibly a third round of snow on Saturday and Saturday night. It
is still too early to ascertain potential impacts from these
rounds of snow.
Wind chills will range from 15 to 30 below nightly from Sunday
into Tuesday.
.SPOTTER INFORMATION STATEMENT...
Snow reports would be appreciated through tonight.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
MNZ079-086>088-WIZ017-029-032>034-131200-
Wabasha-Dodge-Olmsted-Winona-Taylor-Clark-Buffalo-Trempealeau-
Jackson-
341 AM CST Wed Feb 12 2025
This Hazardous Weather Outlook is for portions of southeast
Minnesota...central Wisconsin...north central Wisconsin and west
central Wisconsin.
.DAY ONE...Today and Tonight
Snow will fall across the area today and gradually end from west
to east tonight. Snow accumulations of 1 to 3 inches are
expected.
Wind chills range from 10 to 30 below late tonight. A Cold Weather
Advisory has been issued for parts of northeast Iowa and
southeast Minnesota.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A second round of snow is likely Friday and Friday night. It is
still too early to ascertain potential impacts from this round of
snow.
Wind chills will range from 15 to 30 below nightly from Sunday
into Tuesday.
.SPOTTER INFORMATION STATEMENT...
Snow reports would be appreciated through tonight.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
Boyne
Winter Storm, Grant
- When
- February 12, 6:00 AM CST to 6:00 PM CST
- Where
- Grant forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 42.868, -90.706 (the zone’s center; the record gives no point)
Snowfall totals between 1 and 6 inches fell across Grant County with this winter system. The highest snowfall total reported in the county was 5.8 inches in Dickeyville.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Mississippi, February 12, 20252 injured · EF3 · 1 event
- Tornadoes and Flash Flooding in Mississippi, February 12 to 16, 2025$1.2 million · EF1 · 63 events
- Tornadoes in Alabama, February 12, 2025EF2 · 2 events
- Wildfire in Georgia, February 12, 2025$200,000 · 1 event
- Cold in Oklahoma, February 12 to 13, 202545 events
- Winter Storm and Winter Weather in Wisconsin, February 12 to 13, 202520 events
- Winter Weather in Vermont, February 12 to 13, 202517 events
- Winter Weather in Texas, February 12, 202515 events
- Flooding and Heavy Snow in California, February 12 to 14, 202514 events
- Winter Weather in Missouri, February 12, 202513 events
- Winter Weather in Illinois, February 12, 202513 events
- Flash Flooding in Alabama, February 12 to 13, 202513 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1237678.